Alert archive / Illinois / Flash Flood Warnings in 2022

Flash Flood Warning 32, NWS Lincoln, IL

August 2, 2022Clay County, Lawrence County, Richland County, Illinois

NWS Lincoln, IL issued this flash flood warning at Aug 2, 2022, 6:23 AM CDT for Clay County, Lawrence County, Richland County, Illinois. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2022, 6:23 AM CDT (11:23 UTC)
Expired
Aug 2, 2022, 12:27 PM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Clay County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 63 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 6:30 AM CDTHEAVY RAIN 1.711 Nne Flora, IL24 HOUR TOTAL.
Aug 2, 7:00 AM CDTHEAVY RAIN 2.99Flora Municipal Airport, IL1.48 INCHES IN LAST HOUR.
Aug 2, 7:45 AM CDTHEAVY RAIN 2.971 Se Flora, IL24 HOUR TOTAL.
Aug 2, 8:00 AM CDTHEAVY RAIN 3.212 Ne Olney, IL24 HOUR TOTAL.
Aug 2, 8:00 AM CDTHEAVY RAIN 6.93Dundas, IL
Aug 2, 10:40 AM CDTHEAVY RAIN 3.381 Wnw Flora, ILMESONET STATION FW5304 FLORA.
Aug 2, 10:45 AM CDTHEAVY RAIN 2.973 Sw Dundas, ILMESONET STATION FW1422 OLNEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1255 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1489 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

822 
WGUS53 KILX 021123
FFWILX
ILC025-101-159-021515-
/O.NEW.KILX.FF.W.0032.220802T1123Z-220802T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
623 AM CDT Tue Aug 2 2022

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  Clay County in south central Illinois...
  Lawrence County in southeastern Illinois...
  Richland County in southeastern Illinois...

* Until 1015 AM CDT.

* At 622 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 1.5 inches of rain have 
  fallen. Additional rainfall amounts up to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Olney, Flora, Lawrenceville, Sumner, Louisville, Clay City, Noble, 
  Xenia, Bible Grove, Parkersburg, Claremont, Calhoun, Iola, Sailor 
  Springs, Schnell, Dundas, Ingraham, Chauncey, Oskaloosa and Olney 
  Noble Airport.

Heavy rainfall on areas saturated by heavy rainfall last night will 
promote rapid runoff and flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3860 8825 3861 8869 3891 8869 3891 8836
      3885 8836 3885 8791 3885 8768 3857 8768
      3857 8815 3860 8814 3860 8815 3860 8816
      3860 8824

FLASH FLOOD...RADAR INDICATED

$$

37
2 follow-up statements
849 
WGUS53 KILX 021403
FFWILX
ILC025-101-159-021800-
/O.EXT.KILX.FF.W.0032.000000T0000Z-220802T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
903 AM CDT Tue Aug 2 2022

The National Weather Service in Lincoln has extended the

* Flash Flood Warning for...
  Clay County in south central Illinois...
  Lawrence County in southeastern Illinois...
  Richland County in southeastern Illinois...

* Until 100 PM CDT.

* At 902 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 12 inches of rain have 
  fallen. Additional rainfall amounts of 1 to 3 inches are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Olney, Flora, Lawrenceville, Sumner, Louisville, Clay City, Noble, 
  Xenia, Bible Grove, Parkersburg, Claremont, Calhoun, Iola, Sailor 
  Springs, Schnell, Dundas, Ingraham, Chauncey, Oskaloosa and Olney 
  Noble Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3860 8825 3861 8869 3891 8869 3891 8836
      3885 8836 3885 8791 3885 8768 3857 8768
      3857 8815 3860 8814 3860 8815 3860 8816
      3860 8824

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Knutsvig
229 
WGUS73 KILX 021727
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
1227 PM CDT Tue Aug 2 2022

ILC025-101-159-021737-
/O.CAN.KILX.FF.W.0032.000000T0000Z-220802T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay IL-Lawrence IL-Richland IL-
1227 PM CDT Tue Aug 2 2022

...FLASH FLOOD WARNING IS CANCELLED FOR CLAY, LAWRENCE AND RICHLAND 
COUNTIES...

The heavy rain has ended. This Flash Flood Warning has been replaced 
by an Areal Flood Warning. Please continue to heed remaining road 
closures.

LAT...LON 3860 8825 3861 8869 3891 8869 3891 8836
      3885 8836 3885 8791 3885 8768 3857 8768
      3857 8815 3860 8814 3860 8815 3860 8816
      3860 8824

$$

Knutsvig

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 6:19 AM CDT, 4 minutes earlier.

Area forecast discussion, Aug 2, 6:19 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
619 AM CDT Tue Aug 2 2022

.SYNOPSIS...
Issued at 307 AM CDT Tue Aug 2 2022

Periods of showers and thunderstorms are expected this morning,
before another round of high rain chances comes in beginning
Wednesday afternoon and persisting into Thursday. Depending on the
extent of the rain these days, temperatures have the potential to
be held down some by clouds. However, highs in the 90s will occur
in some areas, especially on Wednesday, when the heat index will
likely reach 100 to 105 degrees.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 307 AM CDT Tue Aug 2 2022

Latest surface map shows a warm front draped over central
Illinois, with mid 70s dew points pooling south of it and mid 60s
north. The convection that has been persistent over the southeast
CWA the last several hours, featuring rainfall estimates in excess
of 10 inches between Newton and Olney, has waned a bit as of
late. However, storms have begun to extend northwest to
Springfield along a CAPE gradient that drapes across the middle of
the CWA. High-res models have not had the greatest handle on this,
though the 00Z/7pm NSSL model is doing a decent job with this
northwest axis. That model suggests an eventual connection with a
cluster of storms currently over central Iowa shortly after
sunrise. The forecast generally follows that model, though maybe
not as high of PoP's as it would suggest, with most of the rain
chances through midday.

As it stands right now, it appears the clouds should hold on long
enough to keep temperatures under control, though the western CWA
should still reach the lower 90s where heat index values will be
around 100.

&&

.LONG TERM...(Wednesday through Monday)
ISSUED AT 307 AM CDT Tue Aug 2 2022

Thermal ridge will be focused across the Plains into late week,
edging east into the Midwest toward the weekend. Upper wave moving
across the northern CONUS will be digging as it approaches the
Midwest, and will bring a cold front into central Illinois
Wednesday evening. One of the main questions will be whether or
not we manage to get more of a surge of heat before clouds and
rain arrive. If the clouds hold off, we should be able to get the
heat index to around 105 or so across most of the CWA. However,
with the uncertainty at the moment, we will hold off on a heat
advisory.

With the aforementioned front, it looks to be stalling somewhere
over southern Illinois on Thursday as the upper trough slowly
drifts eastward. In the early part of the period, PoP's have been
increased across the northwest CWA Wednesday afternoon. SPC Day2
marginal risk extends as far south as I-70, though shear is fairly
modest except right along the front, so any severe storms would
likely be of the pulse variety. As we get into Thursday, will keep
categorical PoP's going over eastern Illinois with the slowness of
the front, but the northwest CWA should dry out as high pressure
over the upper Mississippi Valley provides a northeast flow.

As we get into the weekend, the upper ridge flattens as another
significant upper wave tracks across the northern U.S. Question
will be how much it flattens, which will suggest more of a precip
threat for us if it does. Of the longer range guidance, only the
Canadian model is showing passage of a cold front and associated
convection toward Sunday evening, while the GFS and European
solutions hold off until toward Monday afternoon. Heat index
values likely to reach 100-105 again this weekend before the front
arrives.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 620 AM CDT Tue Aug 2 2022

Main TAF concerns will be with thunder chances through about 18Z.
Current activity as of 11Z has been tracking southeast across KDEC
and has started to recently arc up northwest toward KPIA. However,
there's also storms moving across the IL/IA border that is timed
to move southeast into KPIA toward 13Z. These areas will probably
fill in and be a threat through mid morning. By afternoon, the
thunder should be out and skies start to clear. Going into the
evening, look for south winds to begin gusting to near 20 knots
from about KBMI-KSPI west. Some potential for LLWS overnight
around KPIA, though it currently appears the main threat should be
just to the west.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Geelhart
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Geelhart
Hazardous weather outlook, Aug 2, 6:09 AM CDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
609 AM CDT Tue Aug 2 2022

ILZ027>031-036-037-040>042-047>052-031100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian-
609 AM CDT Tue Aug 2 2022

This Hazardous Weather Outlook is for central Illinois.

.DAY ONE...Today and tonight.

Scattered thunderstorms will move across the area this morning. While
widespread severe weather is not anticipated, a few of the storms
this morning will produce strong winds and hail, especially near the
I-74 corridor.

The heat index will approach 100 degrees this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat index values of 100 to 105 degrees are expected on Wednesday.

Thunderstorms will begin moving into areas west of I-55 Wednesday
afternoon, with the threat spreading east in the evening. Some of
these storms will be strong or briefly severe, with damaging winds
the main concern. While the threat of storms continues into Thursday,
severe weather is not expected then.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-043>046-053>057-061-031100-
McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
609 AM CDT Tue Aug 2 2022

This Hazardous Weather Outlook is for east central Illinois.

.DAY ONE...Today and tonight.

Thunderstorms this morning will produce intense lightning and very
heavy rain. Some of this rain will occur where overnight flooding
occurred, resulting in additional areas of flooding. However, severe
weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat index values of 100 to 105 degrees are expected on Wednesday.

Thunderstorms will begin moving into areas north of a Taylorville to
Danville line by late afternoon, but will become more widespread in
the evening. Some of these storms will be strong or briefly severe,
with damaging winds the main concern. While the threat of storms
continues into Thursday, severe weather is not expected then.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However,
reports of flooding or rainfall amounts would be greatly appreciated.

ILZ062-063-066>068-071>073-031100-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
609 AM CDT Tue Aug 2 2022

This Hazardous Weather Outlook is for southeast Illinois.

.DAY ONE...Today and tonight.

Thunderstorms will produce intense lightning and heavy rain this
morning, including across areas that saw widespread flooding
overnight. Additional flooding will be possible through early
afternoon. Any severe weather threat is expected to be brief, mainly
through mid morning.

Minor flooding has developed along the Little Wabash River near Clay
City, and is likely on the lower Embarras River at Lawrenceville by
late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat index values of 100 to 105 degrees are expected on Wednesday.

Thunderstorms will begin moving into southeast Illinois Wednesday
evening, and continue through much of Thursday. While some of the
rain may be heavy, severe weather is not anticipated at this time.

Flooding on the Little Wabash and lower Embarras Rivers is expected
to linger for a few days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However,
reports of flooding or rainfall amounts would be greatly appreciated.

Geelhart

In the hours before

Local storm report, Aug 2, 1:24 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
124 AM CDT TUE AUG 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             DIETERICH               39.06N 88.38W
08/02/2022  M0.70 INCH       EFFINGHAM          IL   BROADCAST MEDIA

&&

37
Local storm report, Aug 2, 1:57 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
157 AM CDT TUE AUG 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     FLASH FLOOD      3 WSW FLORA             38.66N 88.55W
08/02/2022                   CLAY               IL   LAW ENFORCEMENT

            TWO FEET OF WATER OVER OLD HIGHWAY 50.

&&

37
Local storm report, Aug 2, 2:56 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
256 AM CDT TUE AUG 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             1 NW WILLIAMSVILLE      39.96N 89.56W
08/02/2022  E0.88 INCH       SANGAMON           IL   PUBLIC

            DIME TO NICKEL SIZE HAIL ESTIMATED.

&&

37
Local storm report, Aug 2, 3:52 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
352 AM CDT TUE AUG 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     HAIL             DAWSON                  39.85N 89.46W
08/02/2022  U1.00 INCH       SANGAMON           IL   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Local storm report, Aug 2, 4:58 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
458 AM CDT TUE AUG 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 AM     HAIL             HARTSBURG               40.25N 89.44W
08/02/2022  U0.75 INCH       LOGAN              IL   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&
Local storm report, Aug 2, 5:34 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
534 AM CDT TUE AUG 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             EFFINGHAM               39.12N 88.54W
08/01/2022  E0.75 INCH       EFFINGHAM          IL   TRAINED SPOTTER

0345 PM     HAIL             DIETERICH               39.06N 88.38W
08/01/2022  M1.25 INCH       EFFINGHAM          IL   BROADCAST MEDIA

            REPORT RELAYED FROM BROADCAST MEDIA.

0410 PM     HAIL             WHEELER                 39.05N 88.32W
08/01/2022  E1.00 INCH       JASPER             IL   EMERGENCY MNGR

            MIX OF PEA TO QUARTER SIZE HAIL.

0431 PM     HAIL             3 SE BOGOTA             38.89N 88.21W
08/01/2022  M1.50 INCH       JASPER             IL   LAW ENFORCEMENT

0435 PM     HAIL             3 NW BOGOTA             38.94N 88.28W
08/01/2022  M1.00 INCH       JASPER             IL   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORT NEAR NEWTON POWER
            STATION. TIME ESTIMATED BY RADAR.

0440 PM     HAIL             DUNDAS                  38.83N 88.09W
08/01/2022  M1.25 INCH       RICHLAND           IL   PUBLIC

            VIA SOCIAL MEDIA.

0440 PM     HAIL             BOGOTA                  38.92N 88.24W
08/01/2022  E1.75 INCH       JASPER             IL   EMERGENCY MNGR

0455 PM     TSTM WND DMG     1 ENE OLNEY             38.74N 88.08W
08/01/2022                   RICHLAND           IL   PUBLIC

            LARGE TREE BLOWN DOWN ON N EAST ST, A FEW
            YDS FROM CARLE RICHLAND MEMORIAL HOSPITAL.
            VIA SOCIAL MEDIA.

0455 PM     HAIL             1 SSE OLNEY             38.72N 88.08W
08/01/2022  M1.00 INCH       RICHLAND           IL   PUBLIC

0458 PM     HAIL             OLNEY                   38.73N 88.08W
08/01/2022  M2.00 INCH       RICHLAND           IL   PUBLIC

            VIA SOCIAL MEDIA.

0500 PM     HAIL             1 E OLNEY               38.73N 88.07W
08/01/2022  E1.75 INCH       RICHLAND           IL   COCORAHS

            RANGE OF SIZES AVERAGING 1.25 INCH AND AS
            LARGE AS GOLF BALL SIZE.

0610 PM     HAIL             SUMNER                  38.71N 87.86W
08/01/2022  E1.00 INCH       LAWRENCE           IL   BROADCAST MEDIA

            REPORTED VIA SOCIAL MEDIA.

0630 PM     FLASH FLOOD      1 WNW PARKERSBURG       38.59N 88.07W
08/01/2022                   RICHLAND           IL   PUBLIC

            WATER FLOWING OVER RT 130 JUST NORTH OF
            PARKERSBURG.

0650 PM     TSTM WND DMG     4 ENE BERRYVILLE        38.63N 87.86W
08/01/2022                   LAWRENCE           IL   FIRE DEPT/RESCUE

            THREE FOOT DIAMETER TREES SNAPPED AND
            UPROOTED.

0700 PM     FLASH FLOOD      5 ENE BERRYVILLE        38.63N 87.85W
08/01/2022                   LAWRENCE           IL   FIRE DEPT/RESCUE

            FLOWING WATER OVER A LARGE PORTION OF
            ROADWAY.

0740 PM     FLASH FLOOD      3 S CHAUNCEY            38.79N 87.87W
08/01/2022                   LAWRENCE           IL   LAW ENFORCEMENT

            WATER OVER ROADWAY.

0830 PM     HAIL             3 NE CALHOUN            38.68N 88.00W
08/01/2022  E1.00 INCH       RICHLAND           IL   PUBLIC

0830 PM     HEAVY RAIN       OLNEY                   38.73N 88.09W
08/01/2022  M1.51 INCH       RICHLAND           IL   PUBLIC

            FROM SOCIAL MEDIA.

0830 PM     HEAVY RAIN       6 E DUNDAS              38.83N 87.98W
08/01/2022  M5.50 INCH       RICHLAND           IL   PUBLIC

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 6 E
            DUNDAS. FROM SOCIAL MEDIA.

1000 PM     HEAVY RAIN       NEWTON                  38.99N 88.16W
08/01/2022  M5.00 INCH       JASPER             IL   PUBLIC

1020 PM     HEAVY RAIN       1 NE OLNEY              38.75N 88.07W
08/01/2022  M3.10 INCH       RICHLAND           IL   PUBLIC

            REPORT FROM SOCIAL MEDIA.

1028 PM     FLOOD            4 WNW HARDINVILLE       38.93N 87.91W
08/01/2022                   CRAWFORD           IL   LAW ENFORCEMENT

            WATER OVER ROADWAY REPORTED.

1040 PM     HEAVY RAIN       WEST LIBERTY            38.86N 88.09W
08/01/2022  E7.00 INCH       JASPER             IL   PUBLIC

            REPORT FROM SOCIAL MEDIA.

1050 PM     FLASH FLOOD      NEWTON                  38.99N 88.16W
08/01/2022                   JASPER             IL   BROADCAST MEDIA

            ALL ROADS OUT OF NEWTON FLOODED.

1100 PM     FLASH FLOOD      DIETERICH               39.06N 88.38W
08/01/2022                   EFFINGHAM          IL   BROADCAST MEDIA

            ROADS BEGINNING TO FLOOD.

1100 PM     FLASH FLOOD      EFFINGHAM               39.12N 88.54W
08/01/2022                   EFFINGHAM          IL   BROADCAST MEDIA

            ROADS BEGINNING TO FLOOD.

1130 PM     FLASH FLOOD      5 W STE. MARIE          38.93N 88.11W
08/01/2022                   JASPER             IL   DEPT OF HIGHWAYS

            STATE ROUTE 130 FROM OLNEY TO NEWTON
            REPORTED BY IDOT TO BE CLOSED DUE TO
            FLOODING.

0105 AM     HAIL             DIETERICH               39.06N 88.38W
08/02/2022  M0.70 INCH       EFFINGHAM          IL   BROADCAST MEDIA

0112 AM     FLASH FLOOD      DIETERICH               39.06N 88.38W
08/02/2022                   EFFINGHAM          IL   BROADCAST MEDIA

            WATER OVER HIGHWAY 33 IN TOWN AND OTHER
            SUBDIVISION STREETS UNDERWATER.

0155 AM     FLASH FLOOD      3 WSW FLORA             38.66N 88.55W
08/02/2022                   CLAY               IL   LAW ENFORCEMENT

            TWO FEET OF WATER OVER OLD HIGHWAY 50.

0230 AM     HAIL             1 NW WILLIAMSVILLE      39.96N 89.56W
08/02/2022  E0.88 INCH       SANGAMON           IL   PUBLIC

            DIME TO NICKEL SIZE HAIL ESTIMATED.

0339 AM     HAIL             DAWSON                  39.85N 89.46W
08/02/2022  U1.00 INCH       SANGAMON           IL   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0449 AM     HAIL             HARTSBURG               40.25N 89.44W
08/02/2022  U0.75 INCH       LOGAN              IL   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&

ERWIN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:23 PM CDTSevere Thunderstorm WarningILXLawrence, Richland37 min
Aug 1, 8:31 PM CDTSevere Thunderstorm WarningILXClay, Richland29 min
Aug 1, 9:20 PM CDTFlash Flood WarningILXCrawford, Jasper4 hr
Aug 1, 9:58 PM CDTFlash Flood WarningILXClay, Richland6 hr
Aug 1, 11:06 PM CDTFlash Flood WarningILXEffingham4 hr
Aug 2, 12:50 AM CDTSevere Thunderstorm WarningILXClay25 min
Aug 2, 1:13 AM CDTSevere Thunderstorm WarningILXEffingham, Jasper32 min
Aug 2, 1:16 AM CDTSevere Thunderstorm WarningILXClay16 min
Aug 2, 2:23 AM CDTRiver Flood WarningILXClay, Richland13 days
Aug 2, 2:28 AM CDTSevere Thunderstorm WarningILXSangamon47 min
Aug 2, 2:47 AM CDTAreal Flood WarningILXCrawford, Effingham, Jasper, Richland9 hr
Aug 2, 3:08 AM CDTSevere Thunderstorm WarningILXChristian, Sangamon52 min
Aug 2, 3:16 AM CDTFlash Flood WarningILXSangamon3 hr
Aug 2, 3:58 AM CDTSevere Thunderstorm WarningILXChristian, Moultrie, Shelby32 min
Aug 2, 4:54 AM CDTFlash Flood WarningILXChristian, Coles, Cumberland, Shelby8 hr
Aug 2, 5:07 AM CDTRiver Flood WarningILXLawrence4 days
Aug 2, 5:52 AM CDTFlash Flood WarningILXCrawford, Cumberland, Effingham, Jasper, Shelby6 hr
Aug 2, 6:42 AM CDTSevere Thunderstorm WarningILXLogan, McLean, Tazewell33 min
Aug 2, 7:04 AM CDTFlash Flood WarningILXChristian, Macon, Sangamon, Shelby6 hr
Aug 2, 7:17 AM CDTSpecial Weather StatementILXPeoria43 min
Aug 2, 7:25 AM CDTFlash Flood WarningILXDeWitt, Logan, McLean, Tazewell4 hr
Aug 2, 7:36 AM CDTSevere Thunderstorm WarningILXFulton, Logan, McLean, Mason, Peoria, Schuyler and 2 more39 min
Aug 2, 8:12 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Mason, Menard, Tazewell and 1 more48 min
Aug 2, 8:16 AM CDTFlash Flood WarningILXPeoria, Tazewell, Woodford2 hr
Aug 2, 8:38 AM CDTFlash Flood WarningILXTazewell, Woodford116 min
Aug 2, 8:46 AM CDTSevere Thunderstorm WarningILXChristian, Logan, Menard, Sangamon29 min
Aug 2, 8:50 AM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Macon, Moultrie, Piatt25 min
Aug 2, 9:17 AM CDTSpecial Weather StatementILXMoultrie28 min
Aug 2, 9:20 AM CDTSpecial Weather StatementILXChristian25 min
Aug 2, 9:24 AM CDTFlash Flood WarningILXLogan, Macon, Moultrie, Piatt, Shelby3 hr
Aug 2, 9:43 AM CDTFlash Flood WarningILXChristian, Logan, Macon, Mason, Menard, Sangamon3 hr
Aug 2, 9:53 AM CDTSevere Thunderstorm WarningILXColes, Cumberland, Effingham, Moultrie, Shelby52 min
Aug 2, 10:12 AM CDTFlash Flood WarningILXColes, Moultrie, Shelby3 hr
Aug 2, 10:41 AM CDTSpecial Weather StatementILXClay, Richland34 min
Aug 2, 12:23 PM CDTAreal Flood WarningILXClay, Crawford, Cumberland, Effingham, Jasper, Lawrence and 2 more6 hr
Aug 2, 2:19 PM CDTSpecial Weather StatementILXTazewell26 min
Aug 2, 2:53 PM CDTHeat AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 27 more28 hr

Nearby

Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.